Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 238, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 3:54 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 10, 2018, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS54 KTSA 102054
SVRTSA
OKC037-143-102130-
/O.NEW.KTSA.SV.W.0238.180810T2054Z-180810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
354 PM CDT FRI AUG 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Creek County in northeastern Oklahoma...
West central Tulsa County in northeastern Oklahoma...
* Until 430 PM CDT.
* At 354 PM CDT, a severe thunderstorm was located 3 miles southwest
of Sand Springs, and is nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Sand Springs...
Sapulpa... Kellyville...
Gray...
This includes Interstate 44 between mile markers 199 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9622 3616 9603 3599 9603 3592 9616
3591 9638
TIME...MOT...LOC 2054Z 000DEG 2KT 3610 9615
HAIL...0.88IN
WIND...60MPH
$$
Lacy2 follow-up statements
127
WWUS54 KTSA 102105
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
405 PM CDT FRI AUG 10 2018
OKC143-102114-
/O.CAN.KTSA.SV.W.0238.000000T0000Z-180810T2130Z/
Tulsa OK-
405 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TULSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3591 9638 3608 9627 3607 9603 3599 9603
3592 9616
TIME...MOT...LOC 2104Z 003DEG 6KT 3604 9616
$$
OKC037-102130-
/O.CON.KTSA.SV.W.0238.000000T0000Z-180810T2130Z/
Creek OK-
405 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CREEK COUNTY...
At 404 PM CDT, a severe thunderstorm was located 3 miles northwest of
Sapulpa, moving south at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sapulpa... Kellyville...
This includes Interstate 44 between mile markers 199 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3591 9638 3608 9627 3607 9603 3599 9603
3592 9616
TIME...MOT...LOC 2104Z 003DEG 6KT 3604 9616
HAIL...0.75IN
WIND...60MPH
$$
Lacy268
WWUS54 KTSA 102128
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
428 PM CDT FRI AUG 10 2018
OKC037-102137-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-180810T2130Z/
Creek OK-
428 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3591 9638 3608 9627 3607 9603 3599 9603
3592 9616
TIME...MOT...LOC 2127Z 000DEG 2KT 3603 9616
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:33 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 12:33 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Aug 10 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Enhanced CU field starting to develop west of KBVO. This is the most likely location for scattered storms this afternoon, where VCTS was added. Storm coverage appears to be too low to warrant mentioning at other locations at this time. Otherwise, VFR conditions are expected through the TAF period. && .PREV DISCUSSION... /Issued 1051 AM CDT Fri Aug 10 2018/ ..UPDATE... DISCUSSION... Strong surface heating will allow atmosphere to become very unstable once again this afternoon, especially over northeast Oklahoma as upper wave approaches from the north. Although deep layer shear is minimal at best, steep low level lapse rates will support the threat for damaging downburst winds with the stronger convective cells that develop this afternoon. Pops were modestly increases to chance category north of I-44. Otherwise, forecast on track with no other significant changes at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Aug 10, 11:45 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1145 AM CDT Fri Aug 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1145 AM CDT Fri Aug 10 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Eastern Oklahoma And Northwest Arkansas. ONSET...Mid to late Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Northeast Oklahoma and Arkansas River Valley of West Central Arkansas. ONSET...Mid Afternoon. DISCUSSION... Isolated to scattered thunderstorms will again be possible across Eastern Oklahoma and Northwest Arkansas mainly this afternoon and evening as another weak surface frontal boundary approaches from the north. Daytime heating combined with a very unstable atmosphere will allow the potential for a few severe storms with damaging downburst winds possible. Storm chances will remain possible overnight... though much of the activity looks to weaken by mid evening with the loss of daytime heating. Also this afternoon...heat index values in the mid 90s to around 100 degrees will be possible across much of Eastern Oklahoma and West Central Arkansas...with parts of Northeast Oklahoma and the Arkansas River Valley of West Central Arkansas having the greater potential of near 100 degrees. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A broad area of low pressure is forecast to remain over the Southern Plains into next week. The result will be additional thunderstorm chances each day across the region. The greater thunderstorm potential looks to be during the first half of next week as the area of low pressure looks to begin pushing through the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 10, 2:48 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT FRI AUG 10 2018
OKZ054-059-102015-
Osage OK-Pawnee OK-
248 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 315 PM CDT...
At 247 PM CDT, strong thunderstorms were located from near Fairfax
to 7 miles northeast of Ralston to 6 miles northwest of Hominy to 8
miles southwest of Avant. Movement was southwest at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Skiatook...
Hominy... Cleveland...
Fairfax... Wynona...
Ralston... Osage...
Blackburn... Skedee...
LAT...LON 3649 9696 3639 9677 3631 9652 3621 9604
3647 9601 3657 9636 3664 9658 3667 9676
TIME...MOT...LOC 1947Z 033DEG 8KT 3657 9672 3657 9663 3650 9645 3642
9619
LacyLocal storm report, Aug 10, 3:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 N FAIRFAX 36.60N 96.70W
08/10/2018 E65 MPH OSAGE OK PUBLIC
PUBLIC REPORTED 60 TO 70 MPH WINDS JUST NORTH OF FAIRFAX.
TIME ESTIMATED.
&&
LACYSpecial weather statement, Aug 10, 3:09 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT FRI AUG 10 2018
OKZ059-102045-
Pawnee OK-
309 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL 345
PM CDT...
At 308 PM CDT, a strong thunderstorm was located near Ralston, moving
southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Pawnee... Ralston...
Skedee...
LAT...LON 3647 9690 3647 9688 3649 9685 3654 9682
3656 9678 3654 9673 3650 9672 3648 9670
3644 9672 3642 9669 3642 9663 3624 9669
3632 9693 3633 9693 3633 9695 3635 9700
TIME...MOT...LOC 2008Z 024DEG 11KT 3648 9675
LacySpecial weather statement, Aug 10, 3:38 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT FRI AUG 10 2018
OKZ064-102115-
Creek OK-
338 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK COUNTY UNTIL
415 PM CDT...
At 338 PM CDT, a strong thunderstorm was located 5 miles north of
Kellyville. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Kellyville...
This includes Interstate 44 between mile markers 202 and 210.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3608 9627 3608 9618 3602 9610 3593 9623
3602 9635
TIME...MOT...LOC 2038Z 135DEG 1KT 3602 9623
LacySpecial weather statement, Aug 10, 3:40 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
340 PM CDT FRI AUG 10 2018
OKZ054-102115-
Osage OK-
340 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
415 PM CDT...
At 339 PM CDT, a strong thunderstorm was located 10 miles south of
Kaw City, moving south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central Osage
County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3668 9703 3669 9681 3656 9676 3655 9681
3648 9687 3646 9698 3649 9701 3652 9701
3653 9696 3655 9692 3655 9690 3658 9689
3660 9692 3658 9698 3659 9704
TIME...MOT...LOC 2039Z 354DEG 5KT 3662 9692
LacySpecial weather statement, Aug 10, 3:52 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Tulsa OK 352 PM CDT FRI AUG 10 2018 OKZ075-102115- Latimer OK- 352 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 415 PM CDT... At 352 PM CDT, a strong thunderstorm was located near Damon. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Damon... Panola... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3497 9523 3481 9513 3471 9529 3490 9541 TIME...MOT...LOC 2052Z 060DEG 3KT 3486 9526 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Aug 10, 1:45 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 10, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 10, 2:48 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Aug 10, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| Aug 10, 3:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 10, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 43 min |
| Aug 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
| Aug 10, 3:38 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Aug 10, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Aug 10, 4:25 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Aug 10, 4:27 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 10, 4:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 10, 4:37 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Aug 10, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 10, 4:51 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 10, 5:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Aug 10, 5:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 36 min |
| Aug 10, 5:11 PM CDT | Special Weather Statement | TSA | Cherokee | 34 min |
| Aug 10, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 25 min |
| Aug 10, 5:19 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Aug 10, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 23 min |
| Aug 10, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 35 min |
| Aug 10, 5:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Aug 10, 5:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Aug 10, 6:38 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.